Oklahoma, 2005

Flooding and Hail in Oklahoma, June 13, 2005

June 13, 2005 · NWS OUN · 33 events in 15 counties and zones

27 hail, 3 flood, 3 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
33

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 12, 2:08 PM CST, 9 hours 52 minutes earlier.

Area forecast discussion, Jun 12, 2:08 PM CST, 9 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
308 PM CDT SUN JUN 12 2005

.DISCUSSION...MCS CONTINUES TO AFFECT NW OKLAHOMA AS NEW
CONVECTION REDEVELOPES ATOP SW FLANK OF LARGE AND STRONG COLD
POOL. OUTFLOW BOUNDARY ALSO CONTS TO PRESS SWD..AND SHUD CONT TO
INTO THE EVENING..DRIVEN BY COLD OUTFLOW FROM NRN OK TSTORMS.
THINKING ON THE INFLUENCE OF THIS BOUNDARY HAS NOT CHANGED MUCH
SINCE THIS MORNING. CELL MOTION RELATIVE TO BOUNDARY AND
STRENGTH/DEPTH OF COLD POOL LIKELY RENDERS THIS BOUNDARY IMPOTENT
W.R.T. A SIG TOR THREAT AS AIRMASS TO THE NORTH OF THE BOUNDARY IS
SIMPLY NOT GOING TO HAVE TIME TO MODIFY. HOWEVER..LLJ WILL INCREASE
THIS EVENING AND ADDITIONAL STORMS ARE LIKELY TO CONTINUE
AFFECTING MUCH OF THE SAME AREAS AS INFLOW INTO AND ATOP THE
BOUNDARY INCREASES. HAVE EXPANDED FLASH FLOOD WATCH A BIT FARTHER
SOUTH TO INCLUDE THE I40 CORRIDOR..JUST ON COOL SIDE OF WHERE
EXPECTED BOUNDARY POSITION WILL BE. SITUATION IN NW QUARTER OF OK
IS BECOMING QUITE SIGNIFICANT WITH SOME EVENT TOTALS NOW IN EXCESS
OF 8 INCHES.

DRYLINE/PACIFIC FRONT SHARPENING UP NICELY OVER W TEXAS FROM JUST
E OF AMA TO JUST E OF LBB. AIRMASS IN AREA IMMEDIATELY E OF
DRYLINE INTO SW OK/WRN NTEXAS HAS BECOME VERY UNSTABLE..AND
SUPERCELLS EVOLVING INTO AN MCS APPEARS LIKELY THIS AREA THROUGH
THE EVENING. IF LOW LEVEL SHEAR INCREASES AS PROGGED AND STORMS
CAN REMAIN DISCRETE..STILL APPEARS TO BE A HIGH-END SVR
THREAT..INCLUDING TORNADOES..THIS AREA THRU AROUND 10-11 PM.

FRONT EXPECTED TO BE SLOW TO CLEAR OK/NTEXAS ON MON..AND LIKELY TO
STALL NEARBY OVER NORTHERN TEXAS TUE BEFORE TRYING TO MOVE BACK
NORTH. WILL CONT WITH LOW POPS MON/MON NITE SOUTH FOR THIS REASON.
20-30 POPS HAVE ALSO BEEN ADDED FOR MUCH OF THE WED-FRI TIME FRAME
FOR THE POTENTIAL OF OVERNGIHT AND MORNING SEWD MCS MOVEMENT INTO
OK/NTEXAS FROM THE HI PLAINS.
 MILLER

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  68  93  67  88 /  80  20  30  20
HOBART OK         68  96  66  89 /  80  20  30  20
WICHITA FALLS TX  68  97  70  92 /  80  20  30  20
GAGE OK           63  90  61  87 /  80  10  20  10
PONCA CITY OK     68  91  65  87 /  80  20  20  10
DURANT OK         69  92  73  91 /  60  30  30  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ004-OKZ005-OKZ006-
     OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-OKZ012-OKZ013-OKZ014-
     OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-OKZ022-
     OKZ023-OKZ024-OKZ025-OKZ026.

TX...NONE.
&&

In the hours before

Special weather statement, Jun 12, 8:47 PM CST, 3 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
947 PM CDT SUN JUN 12 2005

OKZ030>032-042-130300-
HUGHES OK-PONTOTOC OK-POTTAWATOMIE OK-SEMINOLE OK-
947 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...PONTOTOC...
POTTAWATOMIE AND SEMINOLE COUNTIES.

THE LEADING EDGE OF A LARGE AREA OF STRONG THUNDERSTORMS WAS LOCATED
FROM 3 MILES NORTH OF SEMINOLE TO ADA AT 947 PM CDT. THE STORMS WERE
MOVING TOWARD THE EAST AT ABOUT 40 MPH... AND NEW STORMS WERE
DEVELOPING TOWARD THE SOUTH.  WIND GUSTS BETWEEN 30 AND 50 MPH WILL
OCCUR WITH THE STRONGER STORMS.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

CMS
Special weather statement, Jun 12, 8:52 PM CST, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION TO LOCATION OF STORMS
NATIONAL WEATHER SERVICE NORMAN OK
952 PM CDT SUN JUN 12 2005

OKZ028-030>032-042-130300-
HUGHES OK-MCCLAIN OK-PONTOTOC OK-POTTAWATOMIE OK-SEMINOLE OK-
952 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES...MCCLAIN...
PONTOTOC...POTTAWATOMIE AND SEMINOLE COUNTIES.

THE LEADING EDGE OF AN AREA OF STRONG THUNDERSTORMS WAS LOCATED FROM
9 MILES NORTHWEST OF WETUMKA TO 3 MILES SOUTHWEST OF ASHER AT 952 PM
CDT.  THE STORMS WERE MOVING EAST AT 35 MPH... AND WERE DEVELOPING
TOWARD THE SOUTH.

SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.

CMS
Local storm report, Jun 12, 9:08 PM CST, 2 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1008 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     TSTM WND GST     4 WNW BESSIE            35.41N 99.05W
06/12/2005  92 MPH           WASHITA            OK   MESONET

&&
Local storm report, Jun 12, 9:38 PM CST, 2 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1038 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0740 PM     TSTM WND DMG     MOORE                   35.34N 97.49W
06/12/2005                   CLEVELAND          OK   PUBLIC

            ROOF/STRUCTURAL DAMAGE WITH PARTS OF ROOF AND FRONT
            PANELING RIPPED OFF FROM WAREHOUSE BLDG

&&

JPIKE
Local storm report, Jun 12, 9:46 PM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1046 PM CDT SUN JUN 12 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     TSTM WND DMG     CLINTON                 35.51N 98.97W
06/12/2005                   CUSTER             OK   PUBLIC

            2-3 INCH DIAMETER TREE LIMBS DOWN

&&

JPIKE
Special weather statement, Jun 12, 9:49 PM CST, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1049 PM CDT SUN JUN 12 2005

OKZ032-130400-
HUGHES OK-
1049 PM CDT SUN JUN 12 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HUGHES COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 6 MILES NORTH OF LAMAR AT 1049 PM
CDT...MOVING EAST AT 40 MPH.  STRONG WINDS HAVE OCCURRED WITH THIS
STORM... AND ADDITIONAL GUSTS TO AROUND 50 MPH ARE LIKELY.

PEOPLE IN HUGHES COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

CMS

The radar

The Norman radar (KTLX), 69 km away, was scanning. The volume nearest the first event began at 05:59 UTC.

Open the radar archive at this moment

Event by event

27 hail, 3 flood, 3 thunderstorm wind. Local standard time, as filed.

Flood, Blaine

When
June 13, 12:00 AM CST to 10:30 PM CST
Where
Blaine forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.533, -98.000

Heavy rainfall causing locally high flows along the Canadian River in west central Oklahoma also produced flooding on June 13. The Canadian River near Bridgeport, OK crested at 15.0 feet, 1 foot above flood stage, at 8:30 am CST on June 13, and remained above flood stage from 12:00 am CST to 10:30 pm CST on June 13.

Flood, Caddo

When
June 13, 12:00 AM CST to 10:30 PM CST
Where
Caddo forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
34.017, -95.517

Flood, Canadian

When
June 13, 12:00 AM CST to 10:30 PM CST
Where
Canadian forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.542, -97.982 (the zone’s center; the record gives no point)

Hail, Cleveland

When
June 13, 2:51 PM CST
Where
Cleveland County, 10 mi E of Moore
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.333, -97.317

Hail was observed on the southeast side of Lake Stanley Draper.

Hail, Pottawatomie

When
June 13, 3:30 PM CST
Where
Pottawatomie County, 8 mi NW of Shawnee
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.417, -97.017

Hail, Comanche

When
June 13, 3:33 PM CST
Where
Comanche County, Lawton
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.617, -98.400

Hail was reported at Interstate 44 and Lee Boulevard.

Hail, Pottawatomie

When
June 13, 3:38 PM CST
Where
Pottawatomie County, 3 mi W of Shawnee
Measured
1 in hail
Reported by
DEPT OF HIGHWAYS
Coordinates
35.333, -96.967

Hail, McClain

When
June 13, 3:42 PM CST
Where
McClain County, 2 mi W of Payne
Measured
0.75 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.900, -97.567

Hail, Comanche

When
June 13, 3:47 PM CST
Where
Comanche County, 2 mi E of Pumpkin Center
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.583, -98.183

Hail, McClain

When
June 13, 4:05 PM CST
Where
McClain County, 4 mi SW of Payne
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
34.867, -97.583

Hail, Pottawatomie

When
June 13, 4:08 PM CST
Where
Pottawatomie County, Tecumseh
Measured
0.88 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.250, -96.933

Hail, Stephens

When
June 13, 4:12 PM CST
Where
Stephens County, 5 mi SW of Marlow
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.600, -98.017

Hail, Comanche

When
June 13, 4:15 PM CST
Where
Comanche County, Geronimo
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.483, -98.383

Hail, Pottawatomie

When
June 13, 4:18 PM CST
Where
Pottawatomie County, 5 mi NE of Shawnee
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.383, -96.850

Hail was observed at mile marker 190 on Interstate 40.

Hail, Seminole

When
June 13, 4:30 PM CST
Where
Seminole County, 4 mi W of Little
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
35.350, -96.750

Hail, Comanche

When
June 13, 4:31 PM CST
Where
Comanche County, Geronimo
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.483, -98.383

Hail, Seminole

When
June 13, 4:52 PM CST
Where
Seminole County, Seminole
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
35.233, -96.683

Hail, Cotton

When
June 13, 5:22 PM CST
Where
Cotton County, 4 mi W of Temple
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
34.267, -98.300

Hail, Stephens

When
June 13, 5:30 PM CST
Where
Stephens County, Velma
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.450, -97.667

Thunderstorm Wind, Pontotoc

When
June 13, 5:32 PM CST
Where
Pontotoc County, Garr Corner
Measured
61 kt (70 mph) estimated gust
Reported by
TRAINED SPOTTER
Coordinates
34.800, -96.850

Thunderstorm Wind, Hughes

When
June 13, 5:35 PM CST
Where
Hughes County, Dustin
Measured
52 kt (60 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
35.267, -96.033

Hail, Cotton

When
June 13, 5:42 PM CST
Where
Cotton County, Randlett
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.183, -98.467

Hail, Stephens

When
June 13, 5:45 PM CST
Where
Stephens County, Velma
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.450, -97.667

Hail, Garvin

When
June 13, 5:45 PM CST
Where
Garvin County, 5 mi N of Hennepin
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.567, -97.350

Hail, Carter

When
June 13, 5:53 PM CST
Where
Carter County, Ratliff City
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.450, -97.500

Hail, Carter

When
June 13, 6:00 PM CST
Where
Carter County, 4 mi N of Healdton
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.283, -97.483

Hail, Hughes

When
June 13, 6:00 PM CST
Where
Hughes County, 4 mi WNW of Yeager
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.167, -96.417

Hail, Cotton

When
June 13, 6:00 PM CST
Where
Cotton County, Taylor
Measured
1 in hail
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
34.167, -98.333

Thunderstorm Wind, Jefferson

When
June 13, 6:14 PM CST
Where
Jefferson County, 3 mi N of Waurika
Measured
58 kt (67 mph) measured gust
Reported by
AMATEUR RADIO
Coordinates
34.217, -98.000

Hail, Stephens

When
June 13, 6:15 PM CST
Where
Stephens County, Loco
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.333, -97.683

Hail, Pontotoc

When
June 13, 6:15 PM CST
Where
Pontotoc County, Ada
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
34.767, -96.667

Hail was reported on the west side of town.

Hail, Jefferson

When
June 13, 6:19 PM CST
Where
Jefferson County, 4 mi N of Waurika
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.217, -98.000

Hail, Jefferson

When
June 13, 7:01 PM CST
Where
Jefferson County, Ringling
Measured
0.88 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.183, -97.583

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5457347, 5457348, 5457349, 5457263, 5457264, 5457265, 5457266, 5457267, 5457268, 5457269, 5457270, 5457271, 5457272, 5457273, 5457274, 5457275, 5457276, 5457277, 5457278, 5457279, 5457280, 5457281, 5457282, 5457283, 5457284, 5457285, 5457286, 5457287, 5457288, 5457289, 5457344, 5457345, 5457346.